FDA Warns About Powdered Pure Caffeine
At least one death has been reported.
The U.S. Food and Drug Administration has issued a warning about powdered pure caffeine being marketed directly to consumers, recommending that Americans avoid these products. FDA's announcement stated that the agency is especially concerned about powdered pure caffeine sold in bulk bags over the Internet. At least one death of a teenager who used it has been reported.
"These products are essentially 100 percent caffeine. A single teaspoon of pure caffeine is roughly equivalent to the amount in 25 cups of coffee," according to its release.
Everyone should know that caffeine is a strong stimulant. Symptoms of caffeine overdose may include erratic heartbeats, seizures, vomiting, diarrhea, stupor, disorientation, and death. They're much more severe than the results from drinking too much coffee, tea, or energy drinks.